Indiana, 2013

Tornado and Flash Flooding in Indiana, June 26 to 27, 2013

June 26 to 27, 2013 · NWS LMK · 9 events in 6 counties and zones

Multiple rounds of convection developed on June 26th across southern Indiana. In all, three episodes of heavy thunderstorms contributed to localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$202,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Multiple rounds of convection developed on June 26th across southern Indiana. In all, three episodes of heavy thunderstorms contributed to localized flash flooding. The last two episodes, arriving during the mid-afternoon and mid-evening hours, brought wind damage and one tornado that damaged Tell City, Indiana.

At the beginning of the day, southern Indiana lay in a very humid airmass, with dewpoints in the lower 70s. During the pre-dawn hours, the remains of a decaying nocturnal mesoscale convective system brought widespread substantial rains to southern Indiana. Portions of Washington and Orange Counties received from one to two inches of rain. This convective system didn't penetrate very far into Kentucky before dissipating, leaving a relatively undisturbed airmass for later in the afternoon. A second wave of storms moved southeast across the same area during the mid-afternoon hours. These were surface-based and brought localized flash flooding and wind damage. The final round of storms moved through around mid-evening, supported by a strong digging shortwave moving southeast across Illinois. This final round of storms brought additional flash flooding, damaging winds, and a tornado. A CoCoRahs spotter in Fredricksburg, Indiana, measure 7.22 inches for the entire day. This rain led to minor flooding on the Blue River at Fredricksburg on June 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 4:17 PM EST, 38 minutes earlier.

Area forecast discussion, Jun 26, 4:17 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT WED JUN 26 2013

.MESOSCALE UPDATE...
Issued at 517 PM EDT Wed Jun 26 2013

Line of storms is currently crossing from Indiana into Kentucky.  It
appears to be losing its punch, and no severe reports have been
received by the NWS so far.  Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky.  AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground.  DCAPE is not particularly impressive either.

New storms have been firing from eastern Missouri to southwest
Indiana.  Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over.  The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development.  Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.

&&

.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013

A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well.  A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.

Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.

On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms.  It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.

It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.

.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013

In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern.  The surface frontal zone is essentially
through Friday.  This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.

There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend.  This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday.  As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.

From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.

Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s.  Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.

&&

.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Wed Jun 26 2013

An upper level disturbance moving from Illinois to Indiana this
afternoon and evening is expected to spark thunderstorms out ahead
of it.  Some storms have already developed over southeast Illinois
and are pushing generally southeastward.  Will use radar to time
those storms into SDF, though there is a possibility that the worst
of them may evade SDF to the south.  For LEX and BWG will simply go
with the most likely time of the best instability this afternoon and
evening.

Showers and thunderstorms will linger through the evening hours
before finally tapering off.  It appears that there should be enough
wind and cloud to prevent fog from forming in the morning.

A weak cool front will cross the region Thursday morning.  While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
     090>092.

KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ030>037.

Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13
Hazardous weather outlook, Jun 26, 10:47 AM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EDT WED JUN 26 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1147 AM EDT WED JUN 26 2013 /1047 AM CDT WED JUN 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 26, 4:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUN 26 2013

KYZ029-030-034-038-039-045-046-262150-
ANDERSON KY-BULLITT KY-JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER
KY-WASHINGTON KY-
505 PM EDT WED JUN 26 2013

...STRONG LINE OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH PORTIONS OF
NORTH-CENTRAL KENTUCKY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGHVIEW...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.  BE AWARE THAT A GUST FRONT
PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL
BEFORE THE ARRIVAL OF ANY RAIN.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHEPHERDSVILLE...
  LAWRENCEBURG...
  BARDSTOWN...
  SMITHVILLE AND CRENSHAW...
  SOLITUDE AND BROWNINGTON...
  HIGHGROVE AND LENORE...
  DEATSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8482 3794 8491 3795 8494 3789 8501
      3770 8538 3773 8541 3766 8547 3763 8552
      3800 8592 3822 8534
TIME...MOT...LOC 2105Z 334DEG 23KT 3805 8555

MJ
Special weather statement, Jun 26, 4:31 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT WED JUN 26 2013

KYZ034>036-039>041-262200-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-SCOTT KY-SHELBY KY-WOODFORD KY-
531 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SHELBYVILLE...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  FRANKFORT...
  VERSAILLES...
  HATTON...
  BRIDGEPORT AND BROADVILLE MANOR...
  CAPITAL CITY AIRPORT AND KENNEBEC...
  BIG EDDY AND HARVIELAND...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 75.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 136.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8477 3811 8508 3821 8510 3835 8480
      3834 8478 3835 8475 3845 8460 3814 8442
TIME...MOT...LOC 2131Z 255DEG 20KT 3814 8504

EER
Local storm report, Jun 26, 4:44 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
06/26/2013                   JEFFERSON          KY   PUBLIC

            FRANKFORT AVE. NORTH OF STORY FLOODED.

&&

EVENT NUMBER LMK1300269

SZAPPANOS
Local storm report, Jun 26, 4:52 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
06/26/2013                   FRANKLIN           KY   EMERGENCY MNGR

            REES REPORTED DOWN.

&&

EVENT NUMBER LMK1300270

SZAPPANOS
Special weather statement, Jun 26, 4:52 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT WED JUN 26 2013

KYZ036-037-039>042-262240-
ANDERSON KY-BOURBON KY-FAYETTE KY-HARRISON KY-SCOTT KY-WOODFORD KY-
552 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
CYNTHIANA TO GEORGETOWN TO 8 MILES SOUTHWEST OF VERSAILLES...AND
MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  RENAKER AND GEORGETOWN SCOTT COUNTY AIRPORT...
  COLEMANSVILLE AND VILEY...
  BERRY AND JACKSONVILLE...
  GARNETT AND ROBINSON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 60 AND 81.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 110 AND 136.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8445 3799 8461 3800 8466 3799 8467
      3797 8505 3820 8473 3823 8473 3843 8464
      3850 8456 3858 8429 3858 8421 3856 8420
      3855 8416 3851 8418 3848 8415 3841 8415
      3837 8419 3833 8415 3823 8414
TIME...MOT...LOC 2153Z 259DEG 20KT 3844 8447 3817 8448
          3796 8476

EER
Local storm report, Jun 26, 4:54 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
06/26/2013                   FRANKLIN           KY   EMERGENCY MNGR

            TREES REPORTED DOWN.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1300270

SZAPPANOS

The radar

The Louisville radar (KLVX), 44 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 3 thunderstorm wind, 1 tornado, 1 flood. Local standard time, as filed.

Flash Flood, Clark

When
June 26, 4:55 PM EST
Where
Clark County, 1.37 mi NNW of Haps Arpt to 1.39 mi NNW of Haps Arpt
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.347, -85.783

The second of three episodes of heavy rains brought localized flash flooding to Clarksville, which is across the river from Louisville, Kentucky. Payne-Koelher road was briefly closed due to flooding.

Thunderstorm Wind, Harrison

When
June 26, 7:10 PM EST
Where
Harrison County, 0.88 mi NE of White Cloud
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.240, -86.220

A spotter reported that numerous trees were downed along Highway 62 between Corydon and Leavenworth.

Thunderstorm Wind, Dubois

When
June 26, 7:13 PM EST
Where
Dubois County, Kellerville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.480, -86.830

A Ham Radio operator reported several trees down in the small town of Kellerville, located on State Highway 56 around 9 miles northeast of Jasper.

Thunderstorm Wind, Dubois

When
June 26, 7:45 PM EST
Where
Dubois County, 1.38 mi S of Ireland
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.400, -87.000

The Dubois County emergency manager reported numerous trees down in Jasper.

Tornado, Perry

When
June 26, 8:29 PM EST to 8:38 PM EST
Where
Perry County, 0.88 mi SSE of Troy to 1.43 mi NE of Cannelton
Rating
EF1
Path length
5.26 mi
Path width
100 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
37.989, -86.792

A circulation embedded within a strong line of storms spawned an EF-1 tornado that touched down to the northwest of Tell City, in Perry County, Indiana. It moved southeast for just over 5 miles across Tell City, lifting just south of the intersection of State Highway 237 and Scotch Pine Road. Several large trees were felled along the entire tornado's path, and several homes in Tell City received damage to their roofs. Numerous outbuildings were destroyed. A carnival site at the intersection of 10th and Watt Streets was damaged. A few rides were displaced and a semi-trailer was overturned. Many tree branches were snapped southeast of Tell City before the tornado lifted.

Flash Flood, Clark

When
June 26, 8:35 PM EST
Where
Clark County, 1.53 mi SSW of Parkwood to 1.52 mi SSW of Parkwood
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.299, -85.788

A spotter reported water over New Albany Pike, which is in Clarksville, Indiana. This flooding was associated with the third round of heavy thunderstorms of the day.

Flash Flood, Crawford

When
June 26, 8:55 PM EST
Where
Crawford County, 0.43 mi S of Marengo to 0.45 mi SSE of Marengo
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.364, -86.351

A spotter reported several roads in Marengo flooded by an overflowing Brandywine Creek.

Flash Flood, Washington

When
June 26, 9:02 PM EST
Where
Washington County, 17.67 mi W of Borden to 16.56 mi W of Borden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.460, -86.276

The Washington County emergency manager reported that numerous roads across the county were briefly closed by flash flooding. One major road closed was State Highway 150 in Hardinsburg. The convection behind this specific flooding was the third round of heavy storms of the day. A CoCoRahs spotter nearby in Fredricksburg, Indiana reported over 7 inches of rain for the day.

Flood, Washington

When
June 27, 3:45 AM EST to 11:25 AM EST
Where
Washington County, Freddricksburg to 0.75 mi N of Freddricksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.430, -86.180

Heavy rains on June 26th brought minor flooding to the Blue River at Fredricksburg during the early morning hours on the 27th. The river crested at 20.96 feet at around dawn, just over the established flood level of 20 feet.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyThe tornado archive for Indiana, 2013Warnings in Indiana, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449661, 449656, 449658, 449660, 449653, 449665, 449667, 449666, 459006.